Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 17, 2025, 4:42 AM CDT for Sedgwick County, Kansas. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2025, 4:42 AM CDT (09:42 UTC)
- Expired
- Jun 17, 2025, 11:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 2 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 5:01 AM CDT | FLASH FLOOD | 4 Nnw Wichita Eisenhowe, KS | Several vehicles stalled in streets across Wichita. Maize &16th, s hydraulic &Walsall, central & Maize. |
| Jun 17, 5:08 AM CDT | FLASH FLOOD | 3 W Downtown Wichita, KS | Vehicle stuck in water up to door at Maple & S Tracy. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
796
WGUS53 KICT 170942
FFWICT
KSC173-171345-
/O.NEW.KICT.FF.W.0008.250617T0942Z-250617T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
442 AM CDT Tue Jun 17 2025
The National Weather Service in Wichita has issued a
* Flash Flood Warning for...
Sedgwick County in south central Kansas...
* Until 845 AM CDT.
* At 442 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater, Cheney,
Colwich, Garden Plain, Downtown Wichita, Kechi, Andale,
Eastborough and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3748 9715 3747 9780 3761 9781 3790 9754
3791 9715
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Lawson1 follow-up statement
215
WGUS53 KICT 171327
FFWICT
KSC173-171630-
/O.EXT.KICT.FF.W.0008.000000T0000Z-250617T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wichita KS
827 AM CDT Tue Jun 17 2025
The National Weather Service in Wichita has extended the
* Flash Flood Warning for...
Sedgwick County in south central Kansas...
* Until 1130 AM CDT.
* At 827 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel
Aire, Mulvane, Goddard, Rose Hill, Maize, Clearwater, Cheney,
Colwich, Garden Plain, Downtown Wichita, Kechi, Andale,
Eastborough and Bentley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
&&
LAT...LON 3748 9715 3747 9780 3761 9781 3790 9754
3791 9715
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
DavisWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 2:43 AM CDT, 1 hour 59 minutes earlier. Its key messages:
- Severe storms likely this morning and again this afternoon/evening
- Storms may linger into the daytime hours Wednesday
- Dry and warm Thursday-Sunday with rain chances returning early next week
Area forecast discussion, Jun 17, 2:43 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Wichita KS 243 AM CDT Tue Jun 17 2025 .KEY MESSAGES... - Severe storms likely this morning and again this afternoon/evening - Storms may linger into the daytime hours Wednesday - Dry and warm Thursday-Sunday with rain chances returning early next week && .DISCUSSION... Issued at 241 AM CDT Tue Jun 17 2025 As of 2 AM Tuesday morning, an intense complex of thunderstorms were progressing southward from north-central KS. Several reports of 60- 80 mph wind gusts have been observed. This complex is expected to continue propagating southeastward on the nose of the LLJ and the area of greatest low-level moisture transport. DCAPE values exceeding 1000 J/kg will allow the threat for damaging winds to continue into central/south-central KS. Transitioning into this afternoon and tonight, the ongoing MCS will progress southeast and ultimately dissipate. There remains some uncertainty with the amount of destabilization that will occur this afternoon. With the very moist boundary layer and surface heating, it seems plausible that destabilization will occur ahead of the main surface trough. The latest 00Z runs have shifted southward with the position of the effective front/outflow boundary. Confidence is greatest for the redevelopment of surface based instability generally south of Highway 50. The expectation is for upslope flow across southern KS into eastern CO will allow for storm development this afternoon. Rapid upscale growth is expected across eastern CO/western KS with the forward propagation of an intense MCS across the southern half of KS. The chief concern with this complex is wind gusts near 80 mph. An additional area of strong to severe thunderstorm development is expected along the main synoptic front near I-70. It's uncertain whether surface based instability will recover in time for surface based storms. Should surface based convection develop after 3-4 PM, all hazards are possible including large hail, damaging winds, and tornadoes. This frontal zone will be slow to move southward. Storm motions are likely to parallel the boundary and will support training of convection. Short range ensemble guidance suggests additional amounts of 1-3" with locally higher amounts likely. Given all of the concerns above, have hoisted a Flood Watch for the entire through midday Wednesday. Lingering storms are possible across southeast KS Wednesday morning into Wednesday afternoon. Longwave, midlevel ridging will build across the area for the second half of the week, setting the stage for drier and warmer conditions. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1241 AM CDT Tue Jun 17 2025 The main aviation concern over the next 24 hours is the potential for multiple rounds of strong to severe thunderstorms. The first round is currently across north-central KS and slowly moving east and southeast. Introduced TEMPO groups for reduced VSBY and gusty winds as the storms arrive. This initial round should end by mid to late morning. Additional storm development is expected by mid to late afternoon. These may develop near/overhead at RSL/SLN/GBD with large hail and damaging winds possible. As the evening progresses, these will form into a line of storms are race through the remaining terminals during the late afternoon and evening. Finally, wind speed and direction may become VRB in the afternoon along I-70 with the main frontal zone stalling very near each terminal. && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch from this afternoon through Wednesday afternoon for KSZ032-033-047>053-067>072-082-083-091>096-098>100. && DISCUSSION...BRF AVIATION...BRF
Hazardous weather outlook, Jun 17, 3:13 AM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 313 AM CDT Tue Jun 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-180815- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 313 AM CDT Tue Jun 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Strong to severe thunderstorms will continue across central, south- central, and southeast Kansas this morning. Wind gusts up to 80 mph and heavy rainfall are the main concerns. Additional strong to severe thunderstorms are expected this afternoon into tonight across the entire area. All hazards are possible including large hail up to golf ball, damaging winds near 80 mph, and a tornado or two. Additional heavy rainfall will increase the flooding potential. Please refer to the Flood Watch for additional detail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday More thunderstorms are possible across southeast Kansas on Wednesday. Heat indices are forecast to approach 100 degrees across the entire area Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
In the hours before
Local storm report, Jun 17, 4:16 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
416 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM Tstm Wnd Dmg 4 N Mount Hope 37.93N 97.67W
06/17/2025 Harvey KS Emergency Mngr
Large tree down at SW 96th and Burmac Road.
&&
CDJLocal storm report, Jun 17, 4:23 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
423 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 AM Tstm Wnd Gst 1 SSE Wichita Eisenhowe 37.65N 97.43W
06/17/2025 M101 MPH Sedgwick KS ASOS
REPORTED AT KICT.
&&
BaergLocal storm report, Jun 17, 4:37 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
437 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 AM Tstm Wnd Gst 1 WNW East Wichita 37.69N 97.28W
06/17/2025 E80 MPH Sedgwick KS Public
&&
CDJLocal storm report, Jun 17, 4:39 AM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
439 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM Tstm Wnd Gst 3 ESE Bel Aire 37.75N 97.22W
06/17/2025 M85 MPH Sedgwick KS AWOS
REPORTED AT KAAO.
&&
BaergLocal storm report, Jun 17, 4:40 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
440 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 AM Tstm Wnd Dmg Newton 38.05N 97.34W
06/17/2025 Harvey KS Emergency Mngr
Power line down at East 4th street.
&&
CDJLocal storm report, Jun 17, 4:42 AM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
442 AM CDT Tue Jun 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM Tstm Wnd Gst Jabara Airport 37.75N 97.22W
06/17/2025 M85 MPH Sedgwick KS ASOS
&&
CDJThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 12:48 AM CDT | Severe Thunderstorm Warning | ICT | Russell | 57 min |
| Jun 17, 1:01 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 44 min |
| Jun 17, 1:14 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 31 min |
| Jun 17, 1:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 64 min |
| Jun 17, 2:31 AM CDT | Flood Watch | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 32 hr |
| Jun 17, 2:41 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Harvey, McPherson, Marion, Reno and 2 more | 64 min |
| Jun 17, 3:18 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 42 min |
| Jun 17, 3:34 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Harvey, Kingman, McPherson, Marion, Reno and 2 more | 56 min |
| Jun 17, 3:41 AM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion, Reno, Sedgwick | 64 min |
| Jun 17, 3:55 AM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Reno, Rice, Saline | 65 min |
| Jun 17, 4:17 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, McPherson, Marion, Sedgwick | 58 min |
| Jun 17, 4:24 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 66 min |
| Jun 17, 4:31 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 59 min |
| Jun 17, 4:45 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 45 min |
| Jun 17, 5:04 AM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 26 min |
| Jun 17, 5:14 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 46 min |
| Jun 17, 5:27 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Harper, Sumner | 48 min |
| Jun 17, 5:32 AM CDT | Flash Flood Warning | ICT | McPherson | 13 hr |
| Jun 17, 5:36 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 54 min |
| Jun 17, 8:13 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 25 min |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson, Saline | 11 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | McPherson | 17 hr |
| Jun 17, 9:38 AM CDT | River Flood Warning | ICT | Saline | 11 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Cowley, Sumner | 52 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey, Reno | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Marion | 39 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler | 61 hr |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Harvey | 4 days |
| Jun 17, 11:38 AM CDT | River Flood Warning | ICT | Butler, Cowley | 66 hr |
| Jun 17, 2:17 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 4 hr |
| Jun 17, 2:43 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 47 min |
| Jun 17, 3:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 11 min |
| Jun 17, 3:32 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 6 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen | 68 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Allen, Neosho | 29 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Sumner | 3 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 66 hr |
| Jun 17, 3:47 PM CDT | River Flood Warning | ICT | Reno, Rice | 4 days |
| Jun 17, 4:04 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 56 min |
| Jun 17, 4:21 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 54 min |
| Jun 17, 4:34 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 41 min |
| Jun 17, 4:41 PM CDT | Tornado Warning | ICT | Harper, Kingman | 23 min |
| Jun 17, 5:02 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 43 min |
| Jun 17, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 53 min |
| Jun 17, 5:22 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 38 min |
| Jun 17, 5:29 PM CDT | Flash Flood Warning | ICT | Sedgwick | 5 hr |
| Jun 17, 5:39 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 51 min |
| Jun 17, 5:55 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 17, 5:59 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman | 61 min |
| Jun 17, 6:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 51 min |
| Jun 17, 6:33 PM CDT | Areal Flood Warning | ICT | Sumner | 16 hr |
| Jun 17, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 22 min |
| Jun 17, 6:50 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 41 min |
| Jun 17, 6:59 PM CDT | Areal Flood Warning | ICT | McPherson | 16 hr |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.